Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Headaches
|speedyboof - Fri Apr 24, 2009 10:59 pm||
This all started out about 6 years ago, I am now 14 turning 15 in august. I used to get 2 migraines a month and missed alot of school because of this. Now I get migraines once a month which would last 3-5 days, after i get my migraine i will feel dizziness, nausea, tunnel vision, confused, and when my head is motioned it feels like i was punched in the head several times or like a needle beeing piecred through my skin of my head. Everyfay I experience 3-9 small headaches a day, my vision gets screwing will take about 2 seconds to focus when in movement. I feel this weird major pulse in my head that feels like needles and hurts when in motion once a day, i am taking prescribed head pills, about 2-3 months ago i went to a doctor/hospital because of a migraine that lasted 3 weeks, the pounding in my head is unspeakable there is both pouding and pain in my head, i've seen the doctor but he didnt seem very interested....He is sending me to see a pediatrition about a cat scan, but no call within about 6 months. My head aches get really severe that even headache pills wont help this, if your wondering I am writing this with a severe head ache, i usually get head aches around supper time, head aches during school, never outside, i was told it could be the lights but i doubt it, when i lay down during a migraine its not possible because of that i end up sitting in a chair sleeping.I see these weird (red, blue,black) colours when i have a head ache everytime i look at white paper and i cannot read the wording.
If there is any advie please say so!!!
Thank you:Stephan Wright
|John Kenyon, CNA - Fri Nov 06, 2009 12:22 am||
Hi there -- Migraines often do behave as you describe them, and sometimes they are also interwoven with seizure activity in the brain, focal or partial seizures, which are not the sort one thinks of in terms of "epilepsy", but more like the odd sensations and distortions you experience. Sometimes the two, migraine and seizure activity, become fused into one event. You really need to be evaluated by an interested neurologist, have an electroencephalogram (EEG) test, and perhaps some other neurological testing done, to find what will best manage this medication-wise, since I suspect the headache medicine is simply treating one of the symptoms and not the overall problem. This is a really common phenomenon, and is often misunderstood even by medical people, who zero in on the migraine symptoms alone, not understanding there is more to this than the headaches. Different or additional medication could well make a lot of this quiet down, but you have to see a specialist to get to the bottom of it.
Please ask to be set up with a good neurologist and that this be taken seriously. You could be able to get largely symptom-free in a fairly short time with appropriate medication.
I hope this is helpful to you. Please follow up with us here, and keep us updated as to how things go. Good luck to you!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.